Missouri, 2006

Damaging Wind in Missouri, July 11, 2006

July 11, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 11, 10:02 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 11, 10:02 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 AM CDT TUE JUL 11 2006

.DISCUSSION...
GOING POP AND WEATHER GRIDS LOOK IN GOOD SHAPE SO MADE ONLY MINOR
TWEAKS. SHOULD SEE PRECIP INCREASE IN COVERAGE AFTER NOON AS THE
FIRST OF TWO MCVS OVER OKLAHOMA MOVES INTO SOUTHWEST MISSOURI.
VORTICITY MAX ASSOCIATED WITH 500MB THOUGH WILL COINCIDE WITH THIS
TO ENHANCE CONVECTION. LLJ OF 15-20KTS NO MUCH TO WORK WITH BUT
ISENTROPIC LIFT EFFECT NOTED ON 310K SURFACE WILL PROVIDE ADDITIONAL
SUPPORT.

HATCH

&&

.PREV DISCUSSION.../244 AM CDT MON JUL 11/
BENEFICIAL TO EXCESSIVE RAINFALL OCCURRED ACROSS THE AREA MONDAY
WITH PORTIONS OF SOUTH CENTRAL MISSOURI RECEIVING IN EXCESS OF 6
INCHES. DRY ANTECEDENT CONDITIONS KEPT FLASH FLOODING LOCALIZED BUT
THIS WILL NOT BE CASE IF ADDITIONAL HEAVY RAINFALL OCCURS. EARLY
MORNING CONVECTION WAS FOCUSED TO THE SOUTH ACROSS NORTHERN OKLAHOMA
AND ARKANSAS AND TO THE NORTH ACROSS CENTRAL MISSOURI. HOWEVER NEW
CONVECTION WAS DEVELOPING ACROSS THE MISSOURI OZARKS WITHIN THE 700
MB THETA-E GRADIENT. THE AIRMASS WAS VERY MOIST WITH THE 00Z SGF
SOUNDING DEPICTING PRECIPITABLE WATER VALUES NEAR 2 INCHES. WATER
VAPOR AND UPPER AIR ANALYSIS REVEAL A SHORTWAVE MAKING ITS WAY
ACROSS THE PLAINS. AT THE SURFACE A FRONT STRETCHED FROM EASTERN
IOWA TO THE OKLAHOMA PANHANDLE.

A VERY MOIST AIRMASS WILL REMAIN PLACE THE NEXT COUPLE OF DAYS WITH
PRECIPITABLE WATER VALUE REMAINING NEAR 2 INCHES. A DEEP WARM CLOUD
LAYER AND 850 DEWPOINTS AROUND 15 DEGREES C WILL SUPPORT VERY
EFFICIENT RAIN PRODUCING STORMS. A MYRIAD OF RESIDUAL OUTFLOW
BOUNDARIES WILL COMPLICATE THUNDERSTORM INITIATION. HOWEVER A BROAD
AREA OF SURFACE CONVERGENCE SOUTHEAST OF THE FRONT AND UPPER LEVEL
DIVERGENCE WILL SUPPORT SCATTERED TO NUMEROUS CONVECTIVE DEVELOPMENT
TODAY. WILL EXTEND FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI
THROUGH THIS EVENING FOR SOUTH CENTRAL MISSOURI WHERE ANY ADDITIONAL
RAINFALL COULD RESULT IN FLASH FLOODING. PROGGED SOUNDINGS SUGGEST
DEEP LAYERED SHEAR WILL REMAIN RELATIVELY WEAK WHILE FREEZING LEVELS
REMAIN ABOVE 15 KFT. THEREFORE SEVERE POTENTIAL WILL BE MINIMAL AND
CONFINED TO LOCALIZED STRONG WIND GUSTS.

THE FRONT WILL SAG SOUTHWARD AND EXTEND ACROSS SOUTHERN MISSOURI AND
KANSAS WEDNESDAY. THIS WILL MAINTAIN THE CHANCE OF SHOWERS AND
THUNDERSTORMS. STRONGER HEATING WILL LEAD TO MORE INSTABILITY
WEDNESDAY AFTERNOON WHICH MAY SUPPORT A FEW PULSE TYPE SEVERE STORMS.

RESIDUAL BOUNDARY WILL LINGER ACROSS THE AREA INTO THURSDAY.
UNCERTAINTY CONTINUES WHETHER A MINOR SHORTWAVE WILL TRACK INTO THE
REGION. AT LEAST ISOLATED CONVECTION WILL BE POSSIBLE THURSDAY WITH
MORE NUMEROUS ACTIVITY IF THE LATEST WRF MODEL VERIFIES.

THE UPPER RIDGE WILL EXERT ITSELF AS WE HEAD INTO LATE WEEK AND THE
WEEKEND. RISING 500 MB HEIGHTS AND MORE SUNSHINE WILL PUSH
TEMPERATURES INTO THE 90S. THIS COUPLED WITH THE DEWPOINTS NEAR 70
DEGREES WILL PROVIDE A PERIOD OF MUGGY CONDITIONS WITH HEAT INDICES
AROUND 100 DEGREES.

FOSTER

&&

.AVIATION...

FOR THE 12Z TAFS...WEATHER AROUND BOTH AIRFIELDS SHOULD BE INITIALLY
DRY THIS MORNING BUT WILL MOISTEN UP BY MID MORNING OR SO. WILL SEE
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPING BY 15-16Z AND
CONTINUE THROUGH THE AFTERNOON. CEILINGS WITH STORMS SHOULD DROP TO
AROUND 1500 FEET WITH VISIBILITIES DOWN TO 1-2 MILES IN HEAVY RAIN.
NO HAIL THREAT TO WORRY ABOUT AS FREEZING LEVELS TOO HIGH. MAIN
THREAT WITH THE THUNDERSTORMS WILL BE THE HEAVY RAIN AND POSSIBLY
SOME STRONGER WIND GUSTS.

GCC
&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI UNTIL 10 PM.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 11, 11:51 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT TUE JUL 11 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1251 PM CDT TUE JUL 11 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND POSSIBLY WIND
  GUSTS TO 60 MPH.

  HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR COULD LEAD
  TO FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE
  OUTLOOK AREA THROUGH TONIGHT.

  DISCUSSION:

  A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION AND
  INTERACT WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE OZARKS.
  CLUSTERS OF THUNDERSTORMS WILL DEVELOP AND PUSH ACROSS SOUTHEAST
  KANSAS AND MISSOURI OZARKS PRODUCING VERY HEAVY RAINFALL.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR OVER
  AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL COULD LEAD TO
  FLASH FLOODING.

  MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON. ALTHOUGH WIND
  SHEAR WILL BE WEAK...A FEW SEVERE STORMS WITH STRONG STRAIGHT
  LINE WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THE CHANCE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
  CONTINUE WEDNESDAY AND THURSDAY. THE RISK OF SEVERE WEATHER WILL
  BE LOW.

  HEAT INDICES WILL APPROACH...OR EXCEED 100 DEGREES ACROSS
  PORTIONS OF THE OUTLOOK AREA BY THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Local storm report, Jul 11, 8:06 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     DUDENVILLE              37.31N 94.10W
07/10/2006                   JASPER             MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS CAUSED DAMAGE TO A HOME IN
            THE COMMUNITY OF DUDENVILLE. SEVERAL TREES WERE ALSO
            DESTROYED AS WELL. THE NWS WILL CONDUCT A SURVEY ON THIS
            DAMAGE ON WEDNESDAY DUE TO A PRELIMINARY REPORT OF
            TORNADIC ACTIVITY.

&&

DCRAMER
Local storm report, Jul 11, 9:22 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      WEST PLAINS             36.73N 91.85W
07/10/2006                   HOWELL             MO   PUBLIC

            CONTINUED FLASH FLOODING. SEVERAL ROADS AND LOW LYING
            AREAS REMAINED INUNDATED.

&&

DCRAMER
Local storm report, Jul 11, 9:23 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      ROVER                   36.72N 91.62W
07/10/2006                   OREGON             MO   PUBLIC

            CONTINUED FLASH FLOODING NEAR THE ROVER AREA.

&&

DCRAMER
Local storm report, Jul 11, 9:25 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      ALLEY SPRING            37.14N 91.44W
07/10/2006                   SHANNON            MO   CO-OP OBSERVER

            NUMEROUS ROADS AND LOW WATER CROSSINGS BECAME IMPASSABLE
            DUE TO FLASH FLOODING. THE JACKS FORK RIVER FLOODED THE
            CAMP GROUND AT ALLEY SPRING CAMP GROUND...WITH FIVE FEET
            OF WATER COVERING THE MUCH OF THE CAMP GROUND.

&&

DCRAMER
Local storm report, Jul 11, 9:44 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      2 N BUFFALO             37.67N 93.09W
07/10/2006                   DALLAS             MO   EMERGENCY MNGR

            A SECTION OF HIGHWAY 65 BECAME INUNDATED WITH FLASH
            FLOODING. MORE FLASH FLOOD INFORMATION IN DALLAS COUNTY
            WILL BE RELAYED TO THE NWS WITHIN THE NEXT COUPLE HOURS.

&&

DCRAMER
Local storm report, Jul 11, 9:45 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1045 AM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      ALLEY SPRING            37.14N 91.44W
07/10/2006                   SHANNON            MO   PUBLIC

            CONTINUED FLASH FLOODING OVER MANY AREAS OF SHANNON
            COUNTY.

&&

DCRAMER

The radar

The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ozark

When
July 11, 12:00 PM CST
Where
Ozark County, 3 mi W of Isabella
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.583, -92.500

Severe thunderstorm wind gusts downed several trees and power lines in the Theodosia area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522833.